No change after taking levetiracetam and topiramate for seizures. Suggest the right medication
User rating for this question
i need to changes the medicine for my daughter.
Posted Sat, 30 Nov 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. It is unfortunate that your daughter is having seizures (fits) despite being on four good anti-epileptic drugs (AEDs). The current AEDs- rivotril (clonazepam), zonisep (zonisamide), lametec/lamitor (lamotrigine) and sodium valproate are very effective and safe drugs to control seizures. At this stage, one option is to try other good medications to control her seizures such as levetiracetam and topiramate. Other option is to consider epilepsy surgery. This would require evaluation including MRI brain-epilepsy protocol, video EEG and neuropsychological evaluation. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar My BLOG: http://bestneurodoctor.blogspot.in
Follow-up: No change after taking levetiracetam and topiramate for seizures. Suggest the right medication 29 minutes later
Answered by Dr. Sudhir Kumar 1 minute later
Brief Answer: My reply is below. Detailed Answer: In that case, I also would like to admit her and evaluate with the MRI brain epilepsy protocol, and long term video EEG monitoring. This would help in deciding to choose the correct medications, and also whether the surgery would be useful or not. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Follow-up: No change after taking levetiracetam and topiramate for seizures. Suggest the right medication 2 days later
Hi Dr XXXXXXX I am satying in Bangalore. please let us know which hospital will fullfill the needful.
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer: Thank you for getting back. Detailed Answer: You can meet Dr XXXXXXX Iyer at XXXXXXX Hospital, Bangalore or Dr XXXXXXX XXXXXXX at Manipal Hospitals, Bangalore. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Follow-up: No change after taking levetiracetam and topiramate for seizures. Suggest the right medication 1 hour later
Hi Dr XXXXXXX Thanks for the contact detail. i will take it forward. Thanks, XXXX.
Answered by Dr. Sudhir Kumar 7 hours later
Brief Answer: Thank you Detailed Answer: Thank you and best wishes, Dr Sudhir Kumar MD DM (Neurology)
People also viewed
- Is weakness in the arms, hands, legs, or feet a side effect of indocin?
- Symptoms of inflammatory smear
- Is uncontrolled vocal outbursts or tics a side effect of ritalin la?
- Symptoms of intermittent cardiac arrhythmias
- Medication for baby seizures
- Symptoms of chronic pneumonia
- Is numbness or tingling around the lips a side effect of k-phos no. 2?
- Symptoms of chronic coccidioidomycosis
- What medication is suggested for seizure like symptoms
- Cipralex as an seizure medication?
- Symptoms of rectum tumor
- Is trembling or shaking of the hands or feet a side effect of keppra?
- Is numbness or tingling in the arms or legs a side effect of adipex-p?
- Suggest treatment for seizures caused by withdrawing previous medications
- Medical treatment for seizures